Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 18 (2022), 087, 21 pages      arXiv:2210.08771
Contribution to the Special Issue on Enumerative and Gauge-Theoretic Invariants in honor of Lothar Göttsche on the occasion of his 60th birthday

ADE Bundles over Surfaces

Yunxia Chen a and Naichung Conan Leung b
a) School of Mathematics, East China University of Science and Technology, Meilong Road 130, Shanghai, China
b) The Institute of Mathematical Sciences and Department of Mathematics, The Chinese University of Hong Kong, Shatin, N.T., Hong Kong

Received March 07, 2022, in final form October 21, 2022; Published online November 05, 2022

This is a review paper about ADE bundles over surfaces. Based on the deep connections between the geometry of surfaces and ADE Lie theory, we construct the corresponding ADE bundles over surfaces and study some related problems.

Key words: ADE bundles; surfaces; Cox ring.

pdf (516 kb)   tex (45 kb)  


  1. Barth W., Peters C., Van de Ven A., Compact complex surfaces, Ergeb. Math. Grenzgeb. (3), Vol. 4, Springer-Verlag, Berlin, 1984.
  2. Batyrev V.V., Popov O.N., The Cox ring of a del Pezzo surface, in Arithmetic of Higher-Dimensional Algebraic Varieties (Palo Alto, CA, 2002), Progr. Math., Vol. 226, Birkhäuser Boston, Boston, MA, 2004, 85-103, arXiv:math.AG/0309111.
  3. Beauville A., Complex algebraic surfaces, 2nd ed., London Math. Soc. Stud. Texts, Vol. 34, Cambridge University Press, Cambridge, 1996.
  4. Beauville A., Counting rational curves on $K3$ surfaces, Duke Math. J. 97 (1999), 99-108, arXiv:alg-geom/9701019.
  5. Block F., Göttsche L., Refined curve counting with tropical geometry, Compos. Math. 152 (2016), 115-151, arXiv:1407.2901.
  6. Brieskorn E., Singular elements of semi-simple algebraic groups, in Actes du Congrès International des Mathématiciens (Nice, 1970), Tome 2, Gauthier-Villars, Paris, 1971, 279-284.
  7. Broer B., Line bundles on the cotangent bundle of the flag variety, Invent. Math. 113 (1993), 1-20.
  8. Broer B., Normality of some nilpotent varieties and cohomology of line bundles on the cotangent bundle of the flag variety, in Lie Theory and Geometry, Progr. Math., Vol. 123, Birkhäuser Boston, Boston, MA, 1994, 1-19.
  9. Bryan J., Leung N.C., Counting curves on irrational surfaces, in Surveys in Differential Geometry: Differential Geometry Inspired by String Theory, Surv. Differ. Geom., Vol. 5, Int. Press, Boston, MA, 1999, 313-339.
  10. Bryan J., Leung N.C., Generating functions for the number of curves on abelian surfaces, Duke Math. J. 99 (1999), 311-328, arXiv:math.AG/9802125.
  11. Bryan J., Leung N.C., The enumerative geometry of $K3$ surfaces and modular forms, J. Amer. Math. Soc. 13 (2000), 371-410, arXiv:alg-geom/9711031.
  12. Caporaso L., Harris J., Counting plane curves of any genus, Invent. Math. 131 (1998), 345-392, arXiv:alg-geom/9608025.
  13. Chen Y., Leung N.C., $ADE$ bundles over surfaces with $ADE$ singularities, Int. Math. Res. Not. 2014 (2014), 4049-4084, arXiv:1209.4979.
  14. Chen Y., Leung N.C., Deformability of Lie algebra bundles and geometry of rational surfaces, Int. Math. Res. Not. 2015 (2015), 11508-11519.
  15. Chen Y., Leung N.C., Affine $ADE$ bundles over surfaces with $p_g=0$, Math. Z. 284 (2016), 55-68, arXiv:1303.5578.
  16. Chen Y., Leung N.C., ADE bundles over ADE singular surfaces and flag varieties of ADE type, Int. Math. Res. Not. 2018 (2018), 3941-3958, arXiv:1811.02777.
  17. Clingher A., Morgan J.W., Mathematics underlying the F-theory/heterotic string duality in eight dimensions, Comm. Math. Phys. 254 (2005), 513-563, arXiv:math.AG/0308106.
  18. Derenthal U., Universal torsors of del Pezzo surfaces and homogeneous spaces, Adv. Math. 213 (2007), 849-864, arXiv:math.AG/0604195.
  19. Dolgachev I.V., Classical algebraic geometry: a modern view, Cambridge University Press, Cambridge, 2012.
  20. Donagi R., Principal bundles on elliptic fibrations, Asian J. Math. 1 (1997), 214-223, arXiv:alg-geom/9702002.
  21. Donagi R., Wijnholt M., ADE transform, Adv. Theor. Math. Phys. 24 (2020), 2043-2066, arXiv:1510.05025.
  22. Donten-Bury M., Cox rings of minimal resolutions of surface quotient singularities, Glasg. Math. J. 58 (2016), 325-355, arXiv:1301.2633.
  23. Fantechi B., Göttsche L., van Straten D., Euler number of the compactified Jacobian and multiplicity of rational curves, J. Algebraic Geom. 8 (1999), 115-133, arXiv:alg-geom/9708012.
  24. Friedman R., Morgan J., Witten E., Vector bundles and ${\rm F}$ theory, Comm. Math. Phys. 187 (1997), 679-743, arXiv:hep-th/9701162.
  25. Friedman R., Morgan J.W., Exceptional groups and del Pezzo surfaces, in Symposium in Honor of C.H. Clemens (Salt Lake City, UT, 2000), Contemp. Math., Vol. 312, Amer. Math. Soc., Providence, RI, 2002, 101-116, arXiv:math.AG/0009155.
  26. Göttsche L., A conjectural generating function for numbers of curves on surfaces, Comm. Math. Phys. 196 (1998), 523-533, arXiv:alg-geom/9711012.
  27. Göttsche L., Shende V., Refined curve counting on complex surfaces, Geom. Topol. 18 (2014), 2245-2307, arXiv:1208.1973.
  28. Hague C., Cohomology of flag varieties and the Brylinski-Kostant filtration, J. Algebra 321 (2009), 3790-3815, arXiv:0803.3424.
  29. Humphreys J.E., Introduction to Lie algebras and representation theory, Grad. Texts in Math., Vol. 9, Springer-Verlag, New York - Berlin, 1972.
  30. Iqbal A., Neitzke A., Vafa C., A mysterious duality, Adv. Theor. Math. Phys. 5 (2001), 769-807, arXiv:hep-th/0111068.
  31. Julia B.L., Magics of ${\rm M}$-gravity, 3.0.CO;2-Q">Fortschr. Phys. 49 (2001), 551-555, arXiv:hep-th/0105031.
  32. Kac V.G., Infinite-dimensional Lie algebras, 3rd ed., Cambridge University Press, Cambridge, 1990.
  33. Klemm A., Maulik D., Pandharipande R., Scheidegger E., Noether-Lefschetz theory and the Yau-Zaslow conjecture, J. Amer. Math. Soc. 23 (2010), 1013-1040, arXiv:0807.2477.
  34. Kodaira K., On compact analytic surfaces. I, Ann. of Math. 71 (1960), 111-152.
  35. Kodaira K., On compact analytic surfaces. II, Ann. of Math. 77 (1963), 563-626.
  36. Kodaira K., On compact analytic surfaces. III, Ann. of Math. 78 (1963), 1-40.
  37. Kool M., Shende V., Thomas R.P., A short proof of the Göttsche conjecture, Geom. Topol. 15 (2011), 397-406, arXiv:1010.3211.
  38. Lee J., Leung N.C., Yau-Zaslow formula on $K3$ surfaces for non-primitive classes, Geom. Topol. 9 (2005), 1977-2012, arXiv:math.SG/0404537.
  39. Lee J., Leung N.C., Counting elliptic curves in $K3$ surfaces, J. Algebraic Geom. 15 (2006), 591-601, arXiv:math.SG/0405041.
  40. Leung N.C., ADE-bundles over rational surfaces, configuration of lines and rulings, arXiv:math.AG/0009192.
  41. Leung N.C., Xu M., Zhang J., Kac-Moody $\widetilde{E}_k$-bundles over elliptic curves and del Pezzo surfaces with singularities of type $A$, Math. Ann. 352 (2012), 805-828.
  42. Leung N.C., Zhang J., Moduli of bundles over rational surfaces and elliptic curves. I. Simply laced cases, J. Lond. Math. Soc. 80 (2009), 750-770, arXiv:0906.3900.
  43. Leung N.C., Zhang J., Moduli of bundles over rational surfaces and elliptic curves. II. Nonsimply laced cases, Int. Math. Res. Not. 2009 (2009), 4597-4625, arXiv:0908.1645.
  44. Leung N.C., Zhang J., Non-simply laced McKay correspondence and triality, Pure Appl. Math. Q. 8 (2012), 941-955.
  45. Leung N.C., Zhang J., Cox rings of rational surfaces and flag varieties of $ADE$-types, Comm. Anal. Geom. 23 (2015), 293-317, arXiv:1409.2325.
  46. Manin Yu.I., Cubic forms: algebra, geometry, arithmetic, 2nd ed., North-Holland Math. Libr., Vol. 4, North-Holland Publishing Co., Amsterdam, 1986.
  47. Pan X., Triviality and split of vector bundles on rationally connected varieties, Math. Res. Lett. 22 (2015), 529-547, arXiv:1310.5774.
  48. Pandharipande R., Thomas R.P., The Katz-Klemm-Vafa conjecture for $K3$ surfaces, Forum Math. Pi 4 (2016), e4, 111 pages, arXiv:1404.6698.
  49. Reid M., Undergraduate algebraic geometry, London Math. Soc. Stud. Texts, Vol. 12, Cambridge University Press, Cambridge, 1988.
  50. Reid M., La correspondance de McKay, Astérisque 276 (2002), 53-72, arXiv:math.AG/9911165.
  51. Segre B., The non-singular cubic surfaces, Oxford University Press, Oxford, 1942.
  52. Serganova V.V., Skorobogatov A.N., Del Pezzo surfaces and representation theory, Algebra Number Theory 1 (2007), 393-419, arXiv:math.AG/0611737.
  53. Serganova V.V., Skorobogatov A.N., Adjoint representation of ${\rm E}_8$ and del Pezzo surfaces of degree 1, Ann. Inst. Fourier (Grenoble) 61 (2011), 2337-2360, arXiv:1005.1272.
  54. Slodowy P., Simple singularities and simple algebraic groups, Lecture Notes in Math., Vol. 815, Springer, Berlin, 1980.
  55. Tzeng Y.-J., A proof of the Göttsche-Yau-Zaslow formula, J. Differential Geom. 90 (2012), 439-472, arXiv:1009.5371.
  56. Yau S.-T., Zaslow E., BPS states, string duality, and nodal curves on $K3$, Nuclear Phys. B 471 (1996), 503-512, arXiv:hep-th/9512121.

Previous article  Next article  Contents of Volume 18 (2022)